Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 207, NWS Wilmington, OH

October 18, 20074 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Oct 18, 2007, 11:58 PM EDT for 4 counties in Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 18, 2007, 11:58 PM EDT (03:58 UTC)
Expired
Oct 19, 2007, 12:45 AM EDT
In force
47 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Butler County, OH, Clermont County, OH, Hamilton County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 49 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 10:22 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 807 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
807 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
1.4
Supercell composite
5.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 9:24 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Oct 18, 9:24 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
924 PM EDT THU OCT 18 2007

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION LATE TONIGHT INTO
FRIDAY MORNING. STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP
ALONG AND AHEAD OF THIS FEATURE AFTER MIDNIGHT. A RIDGE OF HIGH
PRESSURE WILL BUILD INTO THE REGION FOR THE FIRST PART OF THE
WEEKEND...BRINGING DRY WEATHER AND SLIGHTLY ABOVE NORMAL
TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEVERE WEATHER STILL ANTICIPATED AFTER MIDNIGHT...ESPECIALLY ACRS
THE WESTERN CWFA.

PER LATEST RUC MODEL AND UPSTREAM MOSAIC RADAR...HAVE DELAYED THE
ONSET OF NUMEROUS SHOWERS AND THUNDERSTORMS UNTIL AFTER MIDNIGHT.
THERE SHOULD STILL BE ENOUGH INSTABILITY...500-1000 J/KG ALONG
WITH HIGH SHEAR AND HELICITY...0-6 KM SHEAR IN EXCESS OF 50
KNOTS...STORM RELATIVE HELICITY 0-3 KM 200-300 M2/S2...TO CONTINUE
TO HIGHLIGHT SEVERE POTENTIAL. BEST CHANCE FOR SEVERE IS STILL
EXPECTED ACROSS THE WESTERN HALF WHERE ISOLATED TORNADOES REMAIN A
REAL THREAT OVERNIGHT. WEAKENING INSTABILITY TOWARD MORNING MAY
ONLY BRING A THREAT FOR ISOLATED DAMAGING WINDS ACRS THE EASTERN
HALF. HAVE UPDATED ZONES/GRIDS TO REFLECT SLOWER TIMING.

OVERNIGHT LOWS ARE STILL EXPECTED TO DROP INTO THE UPPER 50S WEST
TO THE MID 60S EAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
COLD FRONT WILL BE ACROSS THE EASTERN CWFA EARLY ON FRIDAY...AND
THEN IT WILL BE EAST OF THE FCST AREA BY FRIDAY AFTERNOON.
SHOWERS AND THUNDERSTORMS WILL QUICKLY COME TO AN END EARLY IN THE MORNING
...WITH ONLY SOME WRAP AROUND SHOWERS POSSIBLE ACRS THE NW CWFA
DURING THE AFTN. PARTLY CLOUDY SKIES EARLY WEST WILL BECOME MOSTLY
CLOUDY BY AFTERNOON WHILE MOSTLY CLOUDY SKIES EAST WILL BRIEFLY
BECOME PARTLY CLOUDY DURING THE AFTN HOURS. TEMPERATURES WILL BE A
LITTLE TRICKY GIVEN LOW LVL CAA. HIGHS WILL RANGE FROM THE MID 60S
WEST TO THE MID 70S EAST.

FOR FRIDAY NIGHT INTO SATURDAY...A RIDGE OF HIGH PRESSURE AT THE
SFC AND ALOFT WILL BUILD INTO THE AREA. LOW LVL CLOUDS WILL
GRADUALLY DECREASE FROM SOUTHWEST TO NORTHEAST THROUGH THE PERIOD.
HIGH TEMPERATURES ON SATURDAY WILL BE WARM FOR LATE
OCTOBER...RANGING FROM THE UPPER 60S NORTHEAST TO THE LOWER 70S
SOUTHWEST.

MOSTLY CLEAR SKIES ARE ANTICIPATED FOR SATURDAY NIGHT. LOWS WILL
RANGE FROM THE MID 40S IN THE NORMALLY COOLER LOW LYING
LOCATIONS...TO THE LOWER 50S ELSEWHERE.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
RIDGE GIVES WAY TO ANOTHER TROUGH DURING PERIOD. TIMING OF NEXT COLD
FRONT IS MAIN FOCUS. TEMPS START OUT ABOVE NORMAL ON SUNDAY. WITH
FULL SUNSHINE LEFT TEMPS AT CURRENT FCST. COLD FRONT ARRIVES ON MON
WITH NEW MODEL RUNS. BUMPED POPS UP ACCORDINGLY ON MONDAY AND KEPT
CHC IN FOR MON NIGHT WITH UNCERTAINTY OF TIMING OF FNT PASSAGE. HIGH
TEMPS ON MON TRICKY DEPENDING ON CLOUD COVER AND SHRA. WENT A BIT
WARMER THAN GUIDANCE FOR NOW AND IN BETTER AGREEMENT WITH
SURROUNDING FCST. TSRA POSSIBLE ON MON WITH FNT BUT LEFT OUT FOR NOW
TO SEE HOW DYNAMICS EVOLVE. REST OF PERIOD PC TO CLOUDY WITH TEMPS
BELOW NORMAL. MAY NOT BE COOL ENOUGH ON LOWS FOR WED AND THURS
DEPENDING ON CLOUD COVER. HIGHS MAY ALSO BE A BIT OPTIMISTIC.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS PREVAIL AT THIS HOUR BUT CONVECTION WILL AFFECT TAF
SITES TONIGHT. EXPECT THUNDERSTORMS WITH IFR VISIBILITIES AND MVFR
CEILINGS 03-10Z WITH AN INTENSIFYING LOW LEVEL JET OUT AHEAD OF A
COLD FRONT. MVFR CEILINGS WILL LINGER TO 14Z BEFORE SCATTERING OUT
TO VFR. WINDS WILL BE GUSTY AGAIN WITH SPEEDS OVER 20 KNOTS OUT OF
THE SOUTHWEST AFTER 17Z.

OUTLOOK...STRONG AND GUSTY SOUTHWEST SURFACE WINDS EXPECTED ON
FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...PADGETT
AVIATION...CONIGLIO
Hazardous weather outlook, Oct 18, 10:34 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1034 PM EDT THU OCT 18 2007

INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>045-
051>054-060>063-070>072-077>080-200245-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-
BROWN-HIGHLAND-
1034 PM EDT THU OCT 18 2007

...TORNADO WATCH 725 IN EFFECT UNTIL 5 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

CONDITIONS ARE FAVORABLE FOR STRONG THUNDERSTORMS ALONG AND AHEAD
OF A COLD FRONT WHICH WILL MOVE INTO THE OHIO VALLEY OVERNIGHT.
NUMEROUS SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS
EASTERN INDIANA...WESTERN OHIO AND NORTH CENTRAL KENTUCKY. THE
MOST SIGNIFICANT THREATS WILL BE DAMAGING WINDS AND ISOLATED
TORNADOES. THE LIKELY TIME FRAME FOR SEVERE STORMS WILL BE BETWEEN
MIDNIGHT TONIGHT AND 4 AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

KYZ100-OHZ046-055-056-064-065-073-074-081-082-088-200245-
LEWIS-DELAWARE-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
ADAMS-PIKE-SCIOTO-
1034 PM EDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL
OHIO AND SOUTH CENTRAL OHIO.

.DAY ONE...TONIGHT

CONDITIONS ARE FAVORABLE FOR STRONG THUNDERSTORMS ALONG AND AHEAD
OF A COLD FRONT WHICH WILL MOVE INTO THE OHIO VALLEY OVERNIGHT.
SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT AND EARLY
FRIDAY MORNING ACROSS CENTRAL AND SOUTH CENTRAL OHIO AND NORTHEAST
KENTUCKY. THE MOST SIGNIFICANT THREAT WILL BE DAMAGING
WINDS...THOUGH ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE
LIKELY TIME FRAME FOR SEVERE STORMS WILL BE BETWEEN 2 AM AND 7 AM
FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE EARLY FRIDAY MORNING
AROUND DAYBREAK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

In the hours before

Local storm report, Oct 18, 11:02 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1102 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FUNNEL CLOUD     GHENT                   38.74N 85.06W
10/18/2007                   CARROLL            KY   TRAINED SPOTTER

            A PERSISTENT ROTATING WALL CLOUD...WITH AN OCCASIONAL
            FUNNEL CLOUD...WAS OBSERVED NORTHEAST OF GHENT ALONG THE
            OHIO RIVER.

&&

HATZOS
Local storm report, Oct 18, 11:53 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1153 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     TSTM WND DMG     1 E LOCUST              38.70N 85.24W
10/18/2007                   CARROLL            KY   COUNTY OFFICIAL

            ONE TREE DOWNED ON LOCUST ROAD.

1147 PM     HAIL             NORWOOD                 39.16N 84.45W
10/18/2007  E0.75 INCH       HAMILTON           OH   AMATEUR RADIO

&&

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 11:39 PM EDTSevere Thunderstorm WarningILNHamilton51 min
Oct 19, 2:07 AM EDTSevere Thunderstorm WarningILNHighland23 min
Oct 19, 3:15 AM EDTSevere Thunderstorm WarningILNFairfield, Hocking, Pickaway30 min
Oct 18, 10:26 PM EDTTornado WarningILNCarroll, Gallatin49 min
Oct 18, 11:12 PM EDTTornado WarningILNBoone, Campbell, Gallatin, Kenton36 min
Oct 19, 12:32 AM EDTSevere Thunderstorm WarningILNOwen28 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.